# SDR CALA0000502

- Difficulty date: April 18, 2000
- Submitted: April 25, 2000
- Operation: Air carrier
- Aircraft: N35836
- Make and model: Doug DC-9-82
- Aircraft serial: 49441
- Aircraft time: 42,839 hours, 20,237 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Acm
- Part number: 20495055
- Part serial: 562760
- Condition: Leaking
- Location: Lt Pack
- Part time: 32,115 hours, 19,575 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

WHEN THROTTLES WERE BROUGHT UP FOR TAKEOFF (DURING TAKEOFF ROLL) A NOXIOUS FOUL ODOR ENTERED THE AIRCRAFT THROUGH THE AIR CONDITIONING PACKS.  THE CREW AND PASSENGERS BECAME NAUSEOUS.  THE FLIGHT CREW DONNED THEIR O2 MASKS AND THE AIRCRAFT WAS RETURNED TO IAH.  MAINTENANCE FOUND THE LT ACM LEAKING OIL INTO THE PNEUMATIC DUCTS.  THE LT ACM WAS REMOVED AND REPLACED IAW MM 21-51-01.  OPERATIONAL CHECKS WERE GOOD WITH NO LEAKS NOTED.  A BURNOUT PROCEDURE WAS PERFORMED IAW MM 21-20-02.  THE PACKS WERE OPERATED WITH ENGINES RUNNING AT TAKEOFF POWER AND NO FOUL ODOR WAS NOTED.  AN EVALUATION FLIGHT WAS CONDUCTED AND NO ABNORMAL INDICATIONS OR ODORS WERE OBSERVED.
